What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 5, 2:55 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 5, 2:55 PM EST, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
355 PM EDT Fri Jun 5 2020
.DISCUSSION...
...Flood Watch Remains in Effect Through Sunday Evening for Most
of East Central Florida...
Through tonight...Scattered to numerous showers and storms will
overspread east central Florida from south to north for the
remainder of this afternoon and evening. In addition to lightning,
there is the continued threat for locally heavy rainfall of 2-3"
of rain for storms that persist over particular areas. This could
result in minor flooding in low-lying and poor drainage areas as
well as ponding of waters on roadways. Scattered showers will
continue into this evening with some lingering light rain tonight.
Will also maintain small thunder chances through early overnight
with some energy aloft and elevated instability. Overnight lows
again in the lower to mid 70s.
Saturday-Saturday night...Tropical Storm Cristobal will continue
to trek northward across the central Gulf of Mexico, and as it
does so, the high pressure ridge axis Florida will also lift
north. A long fetch of south to southwesterly winds aloft will
keep a steady stream of deep moisture across the area, which will
further increase through the day.
The main story is once again very high rain chances and the threat
for locally heavy rainfall. Expecting scattered to numerous
showers/isolated storms during the morning hours with increasing
covering during the afternoon and evening. Precipitable water is
forecast to be in the 2.2-2.3" range so showers and storms that
develop will be very efficient heavy rain-producers capable of
producing 2-3" in short time spans. The potential silver lining
is that increasing south to southwest steering flow of 25-30 mph
is expected to help keep heavy showers and storms from remaining
over areas for long periods.
There is some question as to how much instability will be
realized with mostly cloudy skies and warm temperatures aloft, so
thunder mention will be limited to isolated to scattered.
However, with faster cell motion, showers still may produce gusty
winds to 40 mph. Also worth mentioning is that both the NAM and
GFS are showing storm-relative helicity values increasing during
the afternoon and evening. Some storms may develop rotation as a
result, and this will be monitored closely.
PoPs range from 80-90% across interior areas as well as
Volusia/northern Brevard and then 60-70% southern Brevard/Treasure
Coast/Okeechobee county. Upper-level support maintain high PoPs
well through the evening and into Saturday night. Max temps
generally in the lower 80s, and lows Saturday night in the lower
70s.
Sunday...Wet pattern of numerous showers and scattered storms
persists with deep tropical moisture in place. Not going quite as
high on rain chances as Saturday, but still 60-70% areawide with
the ECMWF in particular showing some dry air advecting into the
area. Max temps are forecast in the low 80s, but some spots along
the Treasure Coast may hit the mid 80s.
Mon-Thu (previous)...By Mon morning, both GFS and Euro show the
plume of deep moisture breaking out from Cristobal, as the system
lifts north into central U.S. But with a southerly flow extending
from the Caribbean, the start of the week will be once again
cloudy and rainy. Ridge will build into the area from the
northeast on Tue with deep moisture remaining over the area into
Wed. Some decrease in moisture present is possible for Thu but too
far in time to know for certain. Coverage of showers and storms
will be high during late mornings into early evening through the
period. High temps in the 80s with lows in the lower 70s.
&&
.AVIATION...
General VFR conditions outside of convection over the
next 24 hours. MVFR CIGS/VIS with 3SM VCTS and BKN030 in showers and
storms moving northward. Brief IFR CIGS/VIS possible in heavier
showers. Scattered to numerous showers and storms will develop from
early afternoon into this evening, with activity forecast to work
its way north through the area. Highest coverage expected to be
south of a MCO-TIX line, but all east central Florida have tempo
TSRA mention with the exception of DAB. TSRA chances diminish after
sunset with only VCSH for overnight tonight. Tomorrow, E/SE flow
through the afternoon with scattered to numerous showers and storms
for all TAF sites with highest coverage expected for KMCO, KISM,
KSFB and KLEE.
&&
.MARINE...
Tonight...High rain chances continue into this evening before
decreasing overnight. Outside of showers and storms, seas of 2-3
ft can be expected with south to southeast winds around 10 kt.
Sat-Sun (previous)...Atlantic ridge just north of east central FL
on Sat, will slowly lift north as it feels Cristobal and its
broad low pressure area moving north across the Gulf. Winds 10-15
kt through the period. As mentioned above, GFS and Euro differ in
strength of winds over the waters, with GFS increasing to 15-20 kt
range late Sat into Sun. This will be reevaluated in the
following forecast packages. Seas 2-3 ft, increasing to 3-4 ft on
Sun afternoon.
Mon-Tue (previous)...As Cristobal moves further inland over
central U.S., pressure gradient will relax to start the work week,
decreasing wind as well generally from the south. Seas 2-4 on
Mon, decreasing to 2-3 ft on Tue.
Wednesday...Generally favorable boating conditions continue with
seas 3-4 ft and easterly winds of 10-15 kt. Lower coverage of
showers and storms is expected.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 71 81 73 82 / 30 80 60 70
MCO 72 82 74 83 / 30 80 60 80
MLB 72 83 75 84 / 40 70 50 70
VRB 73 85 76 85 / 40 60 40 70
LEE 72 81 73 82 / 30 80 70 80
SFB 71 82 72 83 / 30 80 60 80
ORL 71 82 73 82 / 30 80 60 80
FPR 73 86 75 86 / 40 60 40 60
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...Flood Watch through Sunday evening for Indian River-Martin-
Northern Brevard-Northern Lake-Okeechobee-Orange-Osceola-
Seminole-Southern Brevard-Southern Lake-St. Lucie.
AM...None.
&&
SHORT TERM...Combs
LONG TERM....Rodriguez
AVIATION...WatsonHazardous weather outlook, Jun 5, 9:26 AM EST, 7 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1026 AM EDT Fri Jun 5 2020
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-060200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1026 AM EDT Fri Jun 5 2020
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...TODAY AND TONIGHT.
.FLOOD IMPACT...
High moisture remains in place across Central Florida,
contributing to higher than normal rain chances. Numerous showers
and isolated thunderstorms are expected again this afternoon and
evening, favoring locations near Lake Okeechobee towards the
Treasure Coast. New rainfall amounts of 1 to 2 inches are possible
today, with locally higher amounts possible in stronger
thunderstorms.
Additional rainfall today may cause continued flood concerns
across coastal Martin and Saint Lucie counties, where rain totals
over the last several days have exceeded 10 inches. Inundation of
neighborhood streets is likely with continued road closures
expected. Motorists are reminded to never drive through a flooded
roadway, regardless of how deep you think the water may be.
.THUNDERSTORM IMPACT...
Isolated to scattered thunderstorms are possible this afternoon
and evening after daytime heating occurs. The lightning threat
will be highest from Orlando south to towards Lake Okeechobee.
Storms will be capable of producing gusty winds and frequent
lightning strikes, along with higher rainfall amounts.
.RIP CURRENT IMPACT...
A moderate risk of rip currents will be present along the central
Florida Atlantic coast today. While rip currents will be present
all day, the risk is highest during the hours surrounding low
tide, through the late afternoon.
.MARINE THUNDERSTORM GUST IMPACT...
Isolated thunderstorms that develop this afternoon will be
capable of producing wind gusts of 34 knots across inland lakes,
the intracoastal waters and nearshore Atlantic waters. Mariners
should seek safe harbor when storms threaten.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Numerous showers and isolated to scattered lightning storms are
expected through the upcoming weekend and into early next week.
Deadly cloud to ground lightning strikes, minor to moderate
flooding from heavy rainfall, and gusty winds will be the primary
storm threats. There will also be a moderate threat for dangerous
rip currents in the surf zone.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.
Rodriguez
In the hours before
Special weather statement, Jun 5, 1:05 PM EST, 3 hours 55 minutes before
Special Weather Statement
National Weather Service Melbourne FL
205 PM EDT Fri Jun 5 2020
FLZ047-051830-
Southern Brevard County FL-
205 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BREVARD COUNTY UNTIL
230 PM EDT...
At 205 PM EDT, Doppler radar was tracking a strong thunderstorm near
Palm Bay, moving north at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Malabar, Camp Holly Fish Camp and West
Melbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2783 8078 2808 8087 2809 8086 2810 8086
2810 8062 2782 8059
TIME...MOT...LOC 1805Z 168DEG 13KT 2789 8068
RodriguezSpecial weather statement, Jun 5, 1:32 PM EST, 3 hours 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
232 PM EDT Fri Jun 5 2020
FLZ047-053-051915-
Southern Brevard County FL-Osceola FL-
232 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BREVARD AND EAST
CENTRAL OSCEOLA COUNTIES UNTIL 315 PM EDT...
At 231 PM EDT, Doppler radar was tracking a strong thunderstorm near
Camp Holly Fish Camp, moving north at 20 mph. Additional storms
should develop west into rural eastern Osceola county due to
boundary collisions.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Palm Bay, Melbourne, Camp Holly Fish Camp, West Melbourne.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2800 8066 2796 8095 2821 8094 2827 8074
TIME...MOT...LOC 1831Z 159DEG 17KT 2804 8074
Kelly
Special weather statement, Jun 5, 2:32 PM EST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Melbourne FL
332 PM EDT Fri Jun 5 2020
FLZ058-052000-
Okeechobee FL-
332 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OKEECHOBEE COUNTY UNTIL
400 PM EDT...
At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Okeechobee, moving north at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, Basinger, Taylor Creek and Okee Tantie
Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2717 8088 2717 8091 2719 8091 2720 8094
2722 8095 2722 8097 2723 8099 2726 8100
2730 8100 2730 8103 2733 8105 2736 8103
2738 8107 2738 8111 2740 8112 2741 8086
2719 8076 2721 8079 2720 8083 2714 8087
TIME...MOT...LOC 1932Z 159DEG 17KT 2722 8088
KellySpecial weather statement, Jun 5, 3:59 PM EST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Melbourne FL
459 PM EDT Fri Jun 5 2020
FLZ041-045-046-052130-
Orange FL-Seminole FL-Inland Volusia FL-
459 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHEAST
ORANGE AND SOUTH CENTRAL VOLUSIA COUNTIES UNTIL 530 PM EDT...
At 458 PM EDT, Doppler radar was tracking a strong thunderstorm over
Chuluota, moving north at 15 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Sanford, Oviedo, Bithlo, Chuluota and Geneva.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2880 8097 2862 8098 2857 8098 2855 8113
2882 8125 2885 8099
TIME...MOT...LOC 2058Z 173DEG 14KT 2862 8108
KellySpecial weather statement, Jun 5, 4:14 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Melbourne FL
514 PM EDT Fri Jun 5 2020
FLZ047-052145-
Southern Brevard County FL-
514 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BREVARD COUNTY UNTIL
545 PM EDT...
At 513 PM EDT, Doppler radar was tracking a strong thunderstorm over
Barefoot Bay, moving north at 10 mph.
Wind gusts up to 50 mph and funnel clouds will be possible with this
storm.
Locations impacted include...
Palm Bay, Melbourne, Sebastian, Malabar and Barefoot Bay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2782 8047 2785 8049 2783 8050 2782 8051
2782 8061 2806 8072 2808 8052 2797 8046
TIME...MOT...LOC 2113Z 159DEG 9KT 2788 8056
KellySpecial weather statement, Jun 5, 4:34 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Melbourne FL
534 PM EDT Fri Jun 5 2020
FLZ041-046-141-052215-
Coastal Volusia FL-Seminole FL-Inland Volusia FL-
534 PM EDT Fri Jun 5 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES UNTIL 615 PM EDT...
At 533 PM EDT, Doppler radar was tracking a strong thunderstorm near
Osteen, or near Geneva, moving north at 10 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Deltona, Lake Ashby, Orange City, Geneva and Maytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2879 8095 2879 8097 2878 8097 2874 8115
2894 8129 2903 8100
TIME...MOT...LOC 2133Z 159DEG 9KT 2883 8108
Kelly